Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 41, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Jun 30, 2021, 2:50 PM CDT. It took effect at Jul 1, 2021, 5:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2021, 2:50 PM CDT (19:50 UTC)
- In effect from
- Jul 1, 2021, 5:00 AM CDT
- Expired
- Jul 1, 2021, 2:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
497 WHUS73 KDLH 301950 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 250 PM CDT Wed Jun 30 2021 LSZ141>145-150-010800- /O.NEW.KDLH.SC.Y.0041.210701T1200Z-210701T1900Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- Outer Apostle Islands Beyond 5 NM from Mainland- 250 PM CDT Wed Jun 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 2 PM CDT THURSDAY... * WHAT...Northeast wind 10 to 15 kt with gusts to around 25 kt. * WHERE...Portions of Lake Superior. * WHEN...From 7 AM to 2 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
4 follow-up statements
985 WHUS73 KDLH 010226 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 926 PM CDT Wed Jun 30 2021 LSZ141>145-150-011430- /O.CON.KDLH.SC.Y.0041.210701T1200Z-210701T1900Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- Outer Apostle Islands Beyond 5 NM from Mainland- 926 PM CDT Wed Jun 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 2 PM CDT THURSDAY... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 3 ft expected. * WHERE...Portions of Lake Superior. * WHEN...From 7 AM to 2 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
946 WHUS73 KDLH 010928 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 428 AM CDT Thu Jul 1 2021 LSZ141>145-150-011900- /O.EXT.KDLH.SC.Y.0041.210701T1000Z-210701T1900Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- Outer Apostle Islands Beyond 5 NM from Mainland- 428 AM CDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 4 ft expected. * WHERE...Portions of Lake Superior. * WHEN...Until 2 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
200 WHUS73 KDLH 011457 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 957 AM CDT Thu Jul 1 2021 LSZ141>145-150-011900- /O.CON.KDLH.SC.Y.0041.000000T0000Z-210701T1900Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI- Outer Apostle Islands Beyond 5 NM from Mainland- 957 AM CDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... * WHAT...Northeast winds 10 to 15 kt with gusts up to 25 kt and waves 3 to 5 ft expected. * WHERE...Portions of Lake Superior. * WHEN...Until 2 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ BJH
819 WHUS73 KDLH 011910 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 210 PM CDT Thu Jul 1 2021 LSZ144-145-020000- /O.EXP.KDLH.SC.Y.0041.000000T0000Z-210701T1900Z/ /O.NEW.KDLH.SC.Y.0042.210701T1910Z-210702T0000Z/ Two Harbors to Duluth MN-Duluth MN to Port Wing WI- 210 PM CDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast winds 10 to 20 kt and waves 3 to 5 ft. * WHERE...Two Harbors to Duluth MN and Duluth MN to Port Wing WI. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ141>143-150-012015- /O.EXP.KDLH.SC.Y.0041.000000T0000Z-210701T1900Z/ Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN- Outer Apostle Islands Beyond 5 NM from Mainland- 210 PM CDT Thu Jul 1 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished and the Small Craft Advisory has been allowed to expire.. $$ BJH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 12:32 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 30, 12:32 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1232 PM CDT Wed Jun 30 2021 .DISCUSSION...(Today through Tuesday) Issued at 316 AM CDT Wed Jun 30 2021 Summary: One more day of showers and thunderstorms before a dry period with a brief "cool down". The summer heat arrives for the weekend. Showers and storms return early next week. Only patchy morning fog despite largely clear skies and light winds on top of yesterdays rainfall. Expect a little more increase in fog coverage before sunrise before dissipating. Less upper level forcing today, but more shear and low level forcing will again drive some shower and thunderstorm activity. Instability is fairly low with MU CAPE < 1000 J/kg, but 0-3km bulk shear is around 25 kt. EL is around 27kft, so another low top, skinny CAPE day. Shear and frontal forcing should keep some healthy, but more isolated cells around this afternoon. Still think parameters are not conducive to anything severe, but localized heavy rain should again be an issue with PW's in the vicinity of 1.3" ahead of the front. After the frontal passage, "cooler" temperatures will arrive for Thursday before a warm up into the 90s for the weekend. Conditions will be dry for several days, so a hot and dry Fourth of July could be a fire concern given the longer term drought conditions that aren't remedied by scattered shower activity. The pattern shifts into next week remaining warm, but humidity returns along with chances for storms. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1232 PM CDT Wed Jun 30 2021 VFR conditions throughout the forecast. There will be some diurnally driven cumulus populating this afternoon across the region with isolated areas receiving rain and an occasional storm. Additionally, wildfires in Canada are bringing some hazy conditions aloft into the Northland. There is potential for some fog development in areas that receive rainfall today but at this time this seems sparse enough to leave it out of the forecast. && .MARINE... Issued at 316 AM CDT Wed Jun 30 2021 Thunderstorms are possible this afternoon. Fairly quiet tonight until a surge of winds arrives Thursday morning as it moves southwestward down the lake. Will likely need small craft advisories to cover the wind threat. Waves will increase in response to the stronger winds and will peak around 4 feet around noon Thursday. && .PRELIMINARY POINT TEMPS/POPS... DLH 84 55 70 50 / 20 10 0 0 INL 85 55 82 52 / 20 10 0 0 BRD 86 60 83 56 / 10 0 0 0 HYR 85 54 78 47 / 10 10 0 0 ASX 83 52 68 47 / 10 10 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...Wolfe AVIATION...Britt MARINE...Wolfe
Hazardous weather outlook, Jun 30, 4:03 AM CDT, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 403 AM CDT Wed Jun 30 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-011030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 403 AM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible this afternoon into this evening across northeast Minnesota. While severe weather is not anticipated, a few storms may be strong with small hail, locally heavy rainfall which could cause ponding on roads and reduced visibility, and occasional cloud-to-ground lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances return Independence Day Sunday afternoon and evening and will be possible each afternoon and evening through Wednesday. Independence Day Sunday will be very warm with high temperatures in the upper 80s to middle 90s and heat index values in the low to upper 90s. .SPOTTER INFORMATION STATEMENT... Skywarn spotters are encouraged to report hail of any size and rainfall amounts to the National Weather Service. LSZ121-140>148-150-011030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 403 AM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Today and Tonight Isolated thunderstorms are possible mainly over the North Shore waters this afternoon and evening. A few storms may be strong with small hail and occasional cloud-to-water lightning. Northeast winds will strengthen late overnight and may create conditions hazardous for smaller vessels. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Northeast winds will continue Thursday morning and conditions may be hazardous for smaller vessels. Thunderstorm chances return Independence Day Sunday afternoon and evening will be possible each afternoon and evening through Wednesday. Huyck More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:02 PM CDT | Special Weather Statement | DLH | Cook | 28 min |
| Jun 30, 3:13 PM CDT | Special Weather Statement | DLH | Cook | 17 min |
| Jun 30, 3:26 PM CDT | Severe Thunderstorm Warning | DLH | Cook | 34 min |
| Jun 30, 3:34 PM CDT | Special Marine Warning | DLH | 56 min | |
| Jun 30, 4:00 PM CDT | Special Weather Statement | DLH | Cook | 30 min |
| Jun 30, 4:36 PM CDT | Special Weather Statement | DLH | Koochiching | 24 min |
| Jun 30, 4:47 PM CDT | Special Weather Statement | DLH | Cook | 28 min |
| Jun 30, 5:03 PM CDT | Special Weather Statement | DLH | Koochiching | 27 min |
| Jun 30, 5:58 PM CDT | Special Weather Statement | DLH | Saint Louis | 17 min |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.